Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Pittsburgh, PA

August 11, 2016Muskingum County, Ohio

NWS Pittsburgh, PA issued this special weather statement at Aug 11, 2016, 2:21 PM EDT for Muskingum County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2016, 2:21 PM EDT (18:21 UTC)
Expired
Aug 11, 2016, 3:00 PM EDT
In force
39 min
Issued by
NWS Pittsburgh, PA

County Muskingum County, OH

The radar

The Cincinnati radar (KILN), 164 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

164 
WWUS81 KPBZ 111821
SPSPBZ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT THU AUG 11 2016

OHZ057-111900-
MUSKINGUM-
221 PM EDT THU AUG 11 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHERN MUSKINGUM
COUNTY...

AT 219 PM EDT...A THUNDERSTORM WAS LOCATED OVER SOUTH
ZANESVILLE...OR NEAR ZANESVILLE...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
ZANESVILLE...SOUTH ZANESVILLE...NORTH ZANESVILLE...PHILO...
PLEASANT GROVE...CANNELVILLE...CHANDLERSVILLE...HIGH HILL...
BRIDGEVILLE...DUNCAN FALLS...EAST FULTONHAM AND BLUE ROCK STATE PARK.

THIS INCLUDES  INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 149 AND
165.
 
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING IN POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

LAT...LON 4006 8186 3981 8173 3977 8200 3977 8206
      3979 8208 3982 8207 3982 8209 3992 8217
TIME...MOT...LOC 1819Z 247DEG 7KT 3987 8203 

$$
34

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 12:18 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 11, 12:18 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1218 PM EDT THU AUG 11 2016

.SYNOPSIS...
Warmth and humidity will fuel shower and thunderstorm chances into
the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
With 12:15pm update, made minor changes for developing convection
across the area. Added likely pops in portions of northwestern
Pennsylvania and east-central Ohio where convection has blossomed
rather quickly over the last hour. While some locations will
approach heat index values of 100 which would prompt an advisory,
still feel at this point that those locations would be isolated in
nature. Coverage of precipitation should be greatest between
3-5pm.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
The overall pattern is not forecast to change into the weekend,
although ridge/height erosion will get underway as shortwave
energy carves the northern flank of the high. Chance to likely
POPs were left in the forecast with minor adjustments in line with
the latest model runs. No change to the warmth and humidity which
will remain anchored over the area.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The Southern CONUS upper high is progged to be shunted east this
weekend as weak upper trough advances out of the West. A series
of shortwaves rotating around the high, and in southwest flow as
the trough and an associated cold front approaches through the
weekend, will keep shower and thunderstorm chances in the forecast
though late Sunday. Ridge builds northward again on Monday and
broad surface high will drift eastward as well, allowing for a
reduction in activity. Above average temperatures with high
humidity will continue, until the cold front crosses late Sunday.

Adjusted Superblend guidance was used for much of the forecast.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
VFR may be marred by scattered convection this afternoon and
evening. VCTS mention will be used once again given minimal
confidence in shower/storm placement.

Fog potential for tonight will depend on residual mid level
cloudiness and which terminals receive rain today.

.OUTLOOK /FRIDAY THROUGH MONDAY/...
Periodic restrictions are likely through the weekend as a series
of disturbances generate convection in the warm, moist airmass.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Aug 11, 4:40 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 AM EDT THU AUG 11 2016

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-120845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
440 AM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND THIS EVENING.
HIGH RAINFALL RATES MAY CAUSE ISOLATED FLOODING IN POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT THU AUG 11 2016

OHZ057-111900-
MUSKINGUM-
221 PM EDT THU AUG 11 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHERN MUSKINGUM
COUNTY...

AT 219 PM EDT...A THUNDERSTORM WAS LOCATED OVER SOUTH
ZANESVILLE...OR NEAR ZANESVILLE...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
ZANESVILLE...SOUTH ZANESVILLE...NORTH ZANESVILLE...PHILO...
PLEASANT GROVE...CANNELVILLE...CHANDLERSVILLE...HIGH HILL...
BRIDGEVILLE...DUNCAN FALLS...EAST FULTONHAM AND BLUE ROCK STATE PARK.

THIS INCLUDES  INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 149 AND
165.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING IN POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

LAT...LON 4006 8186 3981 8173 3977 8200 3977 8206
      3979 8208 3982 8207 3982 8209 3992 8217
TIME...MOT...LOC 1819Z 247DEG 7KT 3987 8203

34

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:25 PM EDTSpecial Weather StatementPBZMercer35 min
Aug 11, 3:32 PM EDTSpecial Weather StatementPBZMercer28 min
Aug 11, 5:00 PM EDTSpecial Weather StatementPBZBeaver45 min
Aug 11, 5:29 PM EDTSpecial Weather StatementPBZLawrence, Mercer46 min
Aug 11, 5:46 PM EDTSpecial Weather StatementPBZBeaver44 min
Aug 11, 6:07 PM EDTSpecial Weather StatementPBZClarion38 min
Aug 11, 7:03 PM EDTFlash Flood WarningPBZArmstrong, Butler3 hr
Aug 11, 7:28 PM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Indiana, Jefferson62 min
Aug 11, 7:46 PM EDTSpecial Weather StatementPBZForest44 min
Aug 11, 7:52 PM EDTSevere Thunderstorm WarningPBZIndiana53 min
Aug 11, 7:56 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson49 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.